Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 296, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 1994, 2:14 AM CDT for Adair County, Oklahoma. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1994, 2:14 AM CDT (07:14 UTC)
- Expired
- Jul 2, 1994, 3:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Adair County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 020715 SVRTUL OKC001-021-145-020800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 214 AM CDT SAT JUL 2 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...ADAIR COUNTY...CHEROKEE COUNTY IN NORTHEAST OKLAHOMA ...WAGONER COUNTY AT 212 AM...WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM GROVE TO LOCUST GROVE TO BIXBY TO BRISTOW. THIS LINE IN MOVING SOUTHEAST AT 45 MILES AN HOUR AND WINDS OF 60 TO 70 MPH HAVE BEEN REPORTED WITH THESE STORMS. TAHLEQUAH...STILWELL AND WAGONER ARE IN THE PATH OF THESE STORMS. DAMAGING WINDS WITH GUSTS UP TO 70 MPH WILL OCCUR WITH THIS LINE OF THUNDERSTORMS. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER IMMEDIATELY IN THE LOWEST FLOOR OF YOUR BUILDING OR HOME. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. IF YOU ARE IN A MOBILE HOME YOU SHOULD MOVE TO A MORE SUBSTANTIAL STRUCTURE IF ONE IS NEARBY. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:04 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 9:04 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT FRI JUL 1 1994 00Z ANALYSIS SHOWS THAT 12Z ETAX DID BEST JOB WITH S/W MVG ACRS SD. THIS HAS LED TO FORMATION OF MCS THIS EVE AS XPCTD. LEADING EDGE OF CNVCTN IS IN NRN KS ATTM AND APRS TO BE MVG ESE TO SE. MID LVL TEMPS STILL RATHER WARM BUT PLENTY OF INSTABILITY FOR MCS TO FEED OFF. PROFILER H85 WNDS HV BEEN INCR SOME THE PAST FEW HRS W/STRNGST WNDS IN WRN AND CNTRL OK WHICH AGREES WELL W/12Z ETAX. THICKNESS SUGGESTS THAT COMPLEX SHLD CONT SE AND THEN TURN S ACRS OK. SO WL UP POPS SOME FOR UPDATE. ALSO MESONET SHOWS SFC WNDS HV BEEN GOING PRETTY GOOD SO WL ALSO UP WNDS FOR TNGT. 07 .TUL...NONEJ.
In the hours before
Special weather statement, Jul 2, 12:01 AM CDT, 2 hours 13 minutes before
OKZ054>069-020600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT SAT JUL 2 1994 ...SEVERE THUNDERSTORMS SPREADING TOWARD NORTHEAST OKLAHOMA... SEVERE THUNDERSTORM WATCH NUMBER 538 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA... CRAIG...DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA... PAWNEE...ROGERS...TULSA...WASHINGTON. A LINE OF SEVERE THUNDERSTORMS PRODUCING WIDESPREAD DAMAGING WINDS WAS MOVING THROUGH SOUTHERN KANSAS AND TOWARD NORTHEAST OKLAHOMA. AT 1150 PM THE LEADING EDGE OF THIS LINE OF STORMS EXTENDED FROM 70 MILES NORTHWEST OF BARTLESVILLE TO 40 MILES NORTHWEST OF PONCA CITY. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 45 MPH AND HAD PRODUCED WINDS TO 95 MPH IN THE WICHITA KANSAS AREA AT 1115PM. THESE STORMS ARE EXPECTED TO REMAIN SEVERE AS THEY MOVE INTO NORTHEAST OKLAHOMA DURING THE LATE NIGHT AND EARLY MORNING. AT THEIR PRESENT RATE...THE STORMS WILL REACH THE NORTHWEST TIP OF OSAGE COUNTY AROUND 1230 AM...THE BARTLESVILLE...NOWATA AND PAWNEE AREAS BETWEEN 100 AND 130 AM...AND INTO THE TULSA METRO AREA BETWEEN 130 AND 200 AM. THE POTENTIAL EXISTS FOR WIDESPREAD WIND DAMAGE WITH THIS LINE. PERSONS AT RECREATIONAL AREAS IN OSAGE... WASHINGTON... PAWNEE... TULSA...NOWATA...AND ROGERS COUNTIES SHOULD BREAK CAMP NOW AND MOVE TO A PLACE OF SAFETY. PEOPLE LIVING IN MOBILE HOMES IN THESE AREAS SHOULD CONSIDER GOING TO FRIENDS OR RELATIVES THAT LIVE IN MORE SUBSTANTIAL STRUCTURES. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION...STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 2, 12:02 AM CDT, 2 hours 12 minutes before
OKZ054>069-020600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT SAT JUL 2 1994 ...SEVERE THUNDERSTORMS SPREADING TOWARD NORTHEAST OKLAHOMA... SEVERE THUNDERSTORM WATCH NUMBER 538 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA... CRAIG...DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA... PAWNEE...ROGERS...TULSA...WASHINGTON. A LINE OF SEVERE THUNDERSTORMS PRODUCING WIDESPREAD DAMAGING WINDS WAS MOVING THROUGH SOUTHERN KANSAS AND TOWARD NORTHEAST OKLAHOMA. AT 1150 PM THE LEADING EDGE OF THIS LINE OF STORMS EXTENDED FROM 70 MILES NORTHWEST OF BARTLESVILLE TO 40 MILES NORTHWEST OF PONCA CITY. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 45 MPH AND HAD PRODUCED WINDS TO 95 MPH IN THE WICHITA KANSAS AREA AT 1115PM. THESE STORMS ARE EXPECTED TO REMAIN SEVERE AS THEY MOVE INTO NORTHEAST OKLAHOMA DURING THE LATE NIGHT AND EARLY MORNING. AT THEIR PRESENT RATE...THE STORMS WILL REACH THE NORTHWEST TIP OF OSAGE COUNTY AROUND 1230 AM...THE BARTLESVILLE...NOWATA AND PAWNEE AREAS BETWEEN 100 AND 130 AM...AND INTO THE TULSA METRO AREA BETWEEN 130 AND 200 AM. THE POTENTIAL EXISTS FOR WIDESPREAD WIND DAMAGE WITH THIS LINE. PERSONS AT RECREATIONAL AREAS IN OSAGE... WASHINGTON... PAWNEE... TULSA...NOWATA...AND ROGERS COUNTIES SHOULD BREAK CAMP NOW AND MOVE TO A PLACE OF SAFETY. PEOPLE LIVING IN MOBILE HOMES IN THESE AREAS SHOULD CONSIDER GOING TO FRIENDS OR RELATIVES THAT LIVE IN MORE SUBSTANTIAL STRUCTURES. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION...STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| Jul 2, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 63 min |
| Jul 2, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 63 min |
| Jul 2, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Rogers | 67 min |
| Jul 2, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 67 min |
| Jul 2, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 60 min |
| Jul 2, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 60 min |
| Jul 2, 1:41 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 64 min |
| Jul 2, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa | 41 min |
| Jul 2, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 46 min |
| Jul 2, 2:26 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 49 min |
| Jul 2, 2:36 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 69 min |
| Jul 2, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 68 min |
| Jul 2, 3:00 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 30 min |
| Jul 2, 3:13 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 47 min |
| Jul 2, 3:54 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 66 min |
| Jul 2, 4:11 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.